MAUDE Adverse Event Report: TELEFLEX MEDICAL RUSCH GREENLED HANDLE: MEDIUM; LARYNGOSCOPE, RIGID

TELEFLEX MEDICAL RUSCH GREENLED HANDLE: MEDIUM; LARYNGOSCOPE, RIGID
Model Number IPN915489
Medical Device Problem Code Intermittent Continuity (1121)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "the light was flickering prior to use.".
 
Additional Manufacturer Narrative
Qn#(b)(4) the actual device was returned by the customer and sent to the manufacturing site for evaluation.The manufacturing site reports: the visual examination revealed that the locking mechanism (groove area) was deformed and damaged, and the groove was worn out.These marks reveal that the device has been used multiple times by the end user, and they are indicative of increased wear or groove is worn out.The functional inspection was performed per laryngoscope handle ifu by pushing downward on the blade to release it from the handle.The blade and handles were reattached and disassembled multiple times, and it was noted that there is light flickering as reported in the complaint.The complaint cannot be confirmed because there were deep scratch marks noted on the internal locking mechanism of the handle, and the locking mechanism was found to be damaged.These marks reveal that the device has been used multiple ti mes by the end user, and they are indicative of increased wear, and the groove is worn out.The device history record was reviewed and no issue that could have contributed to the reported failure was noted.The device was manufactured according to release specification.Manufacturer conclusion: based on the functional testing performed on the device it is found that the root cause is related to unintentional user error.The ifu for this product states "always inspect the devices for damage or increased wear.Do not re-use damaged or worn devices." teleflex will continue to monitor and trend on complaints of this nature.Other remarks: n/a corrected data: n/a.
 
Event or Problem Description
It was reported that "the light was flickering prior to use." no patient involvement.

Brand Name
RUSCH GREENLED HANDLE: MEDIUM
Common Device Name
LARYNGOSCOPE, RIGID
Manufacturer (Section D)
TELEFLEX MEDICAL
athlone
Manufacturer (Section G)
TRUPHATEK INTERNATIONAL LTD.
14 benny gaon street
p.o. 8051
netanya 42504 43
IS   4250443
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key16629170
Report Number8030121-2023-00009
Device Sequence Number5324260
Product Code CCW
UDI-Device Identifier14026704711694
UDI-Public14026704711694
Combination Product (Y/N)N
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN915489
Device Catalogue Number133300
Device Lot Number200901
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2023
Supplement Date Received by Manufacturer05/09/2023
Initial Report FDA Received Date03/28/2023
Supplement Report FDA Received Date05/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown